Alert archive / Nebraska / Flash Flood Warnings in 2008
Flash Flood Warning 65, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jul 9, 2008, 7:47 PM CDT for Adams County, Nebraska. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2008, 7:47 PM CDT (00:47 UTC)
- Expired
- Jul 10, 2008, 12:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Adams County, NE
The radar
The Grand Island radar (KUEX), 30 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 8:07 PM CDT | FLASH FLOOD | 1 S Hansen, NE | SOUTH BOUND LANE OF HIGHWAY 281 IS CLOSED JUST SOUTH OF HANSEN DUE TO FLOODING |
| Jul 9, 8:24 PM CDT | FLASH FLOOD | Hastings, NE | 9TH STREET TO PARKLANE IN HASTINGS IS FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 2065 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGID 100047 FFWGID NEC001-100645- /O.NEW.KGID.FF.W.0065.080710T0047Z-080710T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 747 PM CDT WED JUL 9 2008 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * FLASH FLOOD WARNING FOR... ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA THIS INCLUDES THE CITY OF HASTINGS. * UNTIL 145 AM CDT * AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PROSSER... KENESAW AND JUNIATA DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4070 9871 4070 9828 4039 9827 4042 9872 $$
2 follow-up statements
000 WGUS73 KGID 100230 FFSGID FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 929 PM CDT WED JUL 9 2008 NEC001-100645- /O.CON.KGID.FF.W.0065.000000T0000Z-080710T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS NE- 929 PM CDT WED JUL 9 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR ADAMS COUNTY... AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING MODERATE TO OCCASIONALLY HEAVY RAIN OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PROSSER...KENESAW...JUNIATA...HASTINGS AND HANSEN. RADAR ESTIMATES RAINFALL AMOUNTS OF 1 TO 4 INCHES HAVE FALLEN IN THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS UP TO 2 INCHES ARE POSSIBLE IN THE NEXT COUPLE OF HOURS IN NORTHWEST PORTIONS OF THE COUNTY AROUND THE KENESAW AND PROSSER AREAS. LIGHTER ADDITIONAL AMOUNTS ARE ANTICIPATED ACROSS THE REST OF THE WARNED AREA...WITH UP TO ANOTHER HALF INCH OF RAIN POSSIBLE. SEVERAL REPORTS OF STREET FLOODING HAVE BEEN RECEIVED FROM WITHIN THE COMMUNITY OF HASTINGS. ALSO...LAW ENFORCEMENT REPORTED THAT THE SOUTH BOUND LANE OF HIGHWAY 281 WAS CLOSED JUST SOUTH OF HANSEN DUE TO FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 4070 9871 4070 9828 4039 9827 4042 9872 $$
000 WGUS73 KGID 100515 FFSGID FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1213 AM CDT THU JUL 10 2008 NEC001-100523- /O.CAN.KGID.FF.W.0065.000000T0000Z-080710T0645Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ADAMS NE- 1213 AM CDT THU JUL 10 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ADAMS COUNTY... THUNDERSTORMS HAVE ENDED...AND THE THREAT OF ADDITIONAL HEAVY RAINFALL HAS DIMINISHED. HOWEVER...THE HEAVY RAINFALL FROM EARLY THIS EVENING WILL CONTINUE TO MAKE THE WEST FORK OF THE BIG BLUE ESPECIALLY VULNERABLE TO FLOODING ACROSS NORTHWESTERN ADAMS COUNTY. FOR THIS REASON...THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A FLOOD WARNING FOR THE WEST FORK OF THE BIG BLUE RIVER OVER NORTHWESTERN ADAMS COUNTY. LAT...LON 4070 9871 4070 9828 4039 9827 4042 9872 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 6:08 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 9, 6:08 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 608 PM CDT WED JUL 9 2008 .AVIATION...00Z KGRI TAF. OUTFLOW FROM THUNDERSTORMS TO THE EAST OF KGRI WILL ALLOW SURFACE WINDS TO REMAIN OUT OF THE EAST / NORTHEAST THROUGH THIS EVENING. SURFACE WINDS WILL BECOME LIGHT OVERNIGHT BEFORE TRANSITIONING TO MORE OF A SOUTH / SOUTHWESTERLY DIRECTION DURING THE DAY THURSDAY. CEILINGS WILL REMAIN UNTIL THUNDERSTORMS DIMINISH AND MOVE OUT OF THE AREA. CURRENTLY BELIEVE SKIES WILL CLEAR LATE TONIGHT OR EARLY THURSDAY MORNING. KEPT VCTS IN THE FORECAST AS CURRENT RADAR TRENDS SHOW THUNDERSTORMS REMAINING NEAR BUT SOUTH AND EAST OF KGRI...HOWEVER WILL CONTINUE TO MONITOR AND UPDATE AS NEEDED. && .PREV DISCUSSION... /ISSUED 303 PM CDT WED JUL 9 2008/ SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. FOCUS IS ON TSTMS THIS AFTERNOON AND EVENING. CONVECTION HAS FIRED EARLY TODAY ALONG A WEAK FRONTAL BOUNDARY ACROSS OUR EASTERN CWA...COMBINED WITH A MID LEVEL TROUGH MOVING THRU NORTHERN/CENTRAL NEBRASKA. LAPS DATA INDICATES SURFACE BASED CAPES ON THE ORDER OF 2500 TO 3500 J/KG WITH NO INHIBITION. STORMS HAVE BECOME SEVERE DURING THE LAST HOUR OR SO AND HAVE PRODUCED SOME HAIL...AND HAIL AND DAMAGING WINDS CONTINUE TO BE THE PRIMARY HAZARDS FROM THE STORMS THE REMAINDER OF THE AFTN AND POTENTIALLY INTO THE EVENING...HOWEVER MAIN AREA OF CONVECTION IS ACROSS OUR EASTERN ZONES. CONVECTION SHLD WIND DOWN THIS EVENING AS ANY ADDITIONAL DEVELOPMENT TONIGHT SHOULD BE FOCUSED NORTH OF OUR CWA ACROSS NORTHERN NEBRASKA. SOUTHERLY LOW LEVEL FLOW INCREASES ON THURSDAY WITH THE LEE TROUGH DEVELOPMENT. WINDS WILL INCREASE AND BE BREEZY TO WINDY DURING THE DAY...AND TEMPERATURES WILL HEAT UP INTO THE 90S FOR HIGHS. MODELS HINT AT POTENTIAL FOR CONVECTION ON THE EASTERN/SOUTHERN PERIPHERY OF OUR CWA BUT NOTHING SIGNIFICANT TO FOCUS ON IN OUR CWA AND HAVE WENT WITH A DRY FORECAST. LONG TERM....12Z FRIDAY THROUGH THURSDAY. A COLD FRONT WILL WORK THROUGH THE CWFA FRIDAY NIGHT. STRONG WARMING AHEAD OF THE FRONT WILL SHOVE TEMPERATURES INTO THE 90S...BUT ALSO BRING VERY WARM AIR ALOFT. ANTICIPATING THAT SQUELCHING STORM DEVELOPMENT TIL THE EVENING HOURS NEAR THE FRONT...AND POSSIBLY LINGERING INTO THE SATURDAY. SEEMS THE FAR SOUTHERN SECTIONS OF THE CWFA WOULD BE THE ONLY AREA TO SEE ANY RISK FOR STORMS ON SATURDAY...AND HAVE KEPT PRECIPITATION CHANCES TO THAT AREA. AS THE FRONT CLEARS THE CWFA...SOMEWHAT DRIER AIR WILL FILTER INTO THE CWFA BY LATE SATURDAY AND SUNDAY. WHILE THIS WON/T BRING THE KIND OF DRY AIR WE SAY A COUPLE OF WEEKENDS AGO...THERE IS STILL GOOD AGREEMENT THAT DEWPOINTS WILL BE SHOVED DOWN TO THE 50S FOR SOME AREAS. THAT MAY BE OFFSET BY EVAPOTRANSPIRATION IMPACTS OF CORN ACROSS THE NEBRASKA COUNTIES...BUT STILL FAIRLY DRY FOR MID JULY. ALONG WITH THE DRY AIR IS COOLER TEMPERATURES...EVEN SLIGHTLY BELOW NORMAL. TEMPERATURES BEGIN TO WARM FROM TUESDAY THROUGH THURSDAY... BACK TO AND POSSIBLY ABOVE SEASONAL NORMALS. HAVE LEFT THE SUNDAY THROUGH THURSDAY TIME FRAME FOR NOW. SURFACE RIDGE WILL KEEP THINGS DRY THROUGH MONDAY...AND THE UPPER RIDGE STARTS TO MIGRATE EAST THERE AFTER. THAT DOES NOT MEAN SOMETHING MIGRATING THROUGH THE RIDGE OR FROM THE FRONT RANGE WON/T OCCUR...BUT NOTHING FIRM ENOUGH FOR PRECIPITATION CHANCES. THE NEXT CHANCE SEEMS TO BE ABOUT NEXT FRIDAY...WHEN THE RIDGE BREAKS DOWN AND A WEAK BOUNDARY COMES INTO THE AREA. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...BRYANT
Hazardous weather outlook, Jul 9, 7:37 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 737 PM CDT WED JUL 9 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 101200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 737 PM CDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE EVENING...GENERALLY NORTH OF A LINE FROM ELWOOD NEBRASKA TO JEWELL KANSAS. THE MAIN HAZARD FROM THE STORMS WILL BE VERY HEAVY RAINFALL WHICH WILL CAUSE AREAS OF FLOODING. A FEW STORMS MAY ALSO PRODUCE DIME SIZE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA FRIDAY NIGHT INTO SATURDAY...AS A COLD FRONTAL BOUNDARY MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Jul 9, 5:31 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
531 PM CDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST GENEVA 40.53N 97.60W
07/09/2008 E60.00 MPH FILLMORE NE EMERGENCY MNGR
&&
ADOSpecial weather statement, Jul 9, 5:31 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 531 PM CDT WED JUL 9 2008 NEZ086-087-092300- NUCKOLLS-THAYER- 531 PM CDT WED JUL 9 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... NORTHERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA THAYER COUNTY IN SOUTH CENTRAL NEBRASKA AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHICKLEY...OR 35 MILES SOUTH OF YORK...AND MOVING SOUTHWEST AT 36 MPH. * THE THUNDERSTORM WILL BE NEAR... DESHLER BY 545 PM CDT OAK BY 550 PM CDT NORA BY 555 PM CDT NELSON BY 600 PM CDT WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 9, 5:48 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 548 PM CDT WED JUL 9 2008 NEZ063-064-076-077-092315- CLAY-FILLMORE-HAMILTON-YORK- 548 PM CDT WED JUL 9 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... SOUTHWESTERN YORK COUNTY IN EAST CENTRAL NEBRASKA NORTHEASTERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA NORTHWESTERN FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STOCKHAM...OR 20 MILES SOUTHWEST OF YORK... AND MOVING SOUTHEAST AT 19 MPH. * THE THUNDERSTORM WILL BE NEAR... SUTTON BY 615 PM CDT PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 9, 6:05 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 605 PM CDT WED JUL 9 2008 NEZ063-076-092330- CLAY-HAMILTON- 605 PM CDT WED JUL 9 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... NORTHERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHWESTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TRUMBULL...OR 12 MILES NORTHEAST OF HASTINGS...AND MOVING EAST AT 16 MPH. * THE THUNDERSTORM WILL BE NEAR... HARVARD BY 625 PM CDT STOCKHAM BY 630 PM CDT DIME SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 9, 6:31 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 631 PM CDT WED JUL 9 2008 NEZ062-063-075-076-100000- ADAMS-CLAY-HALL-HAMILTON- 631 PM CDT WED JUL 9 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... NORTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA NORTHWESTERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHEASTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA SOUTHWESTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HANSEN...OR 6 MILES NORTH OF HASTINGS...AND MOVING EAST AT 21 MPH. * THE THUNDERSTORM WILL BE NEAR... TRUMBULL BY 640 PM CDT INLAND BY 645 PM CDT DIME SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 9, 6:55 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
655 PM CDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL TRUMBULL 40.68N 98.27W
07/09/2008 E1.00 INCH ADAMS NE FIRE DEPT/RESCUE
DIME TO QUARTER SIZE HAIL REPORTED IN TRUMBULL BETWEEN
642 PM AND 647 PM.
&&
KINGThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:04 PM CDT | Flash Flood Warning | GID | Clay, Fillmore, Hamilton | 5 hr |
| Jul 9, 8:14 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay | 45 min |
| Jul 9, 9:26 PM CDT | Severe Thunderstorm Warning | GID | Adams | 64 min |
| Jul 9, 10:22 PM CDT | Areal Flood Warning | GID | Fillmore, Hamilton, York | 11 hr |
| Jul 10, 12:02 AM CDT | Areal Flood Warning | GID | Adams, Clay, Fillmore, Hamilton | 9 hr |
| Jul 10, 9:09 AM CDT | Areal Flood Warning | GID | Clay, Fillmore, Hamilton, York | 24 hr |
Nearby
Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.